A case of recurrent acute pancreatitis due to intra-articular corticosteroid injection

Published

Conference Paper

Context Corticosteroid is a well-established cause of drug-induced pancreatitis. However, acute pancreatitis from intraarticular injection of corticosteroid has never been described. Case report A 69-year-old male presented with acute abdominal pain and was diagnosed with acute pancreatitis. The patient had one episode of acute pancreatitis two year earlier. Both episodes occurred after intra-articular cortisone injection. Investigations for other causes of pancreatitis were negative. Conclusion We report the first case of acute pancreatitis from intra-articular corticosteroid injection. Physicians should be aware of this adverse reaction of corticosteroid that can even occur with local administration.

Full Text

Cited Authors

  • Ungprasert, P; Permpalung, N; Summachiwakij, S; Manatsathit, W

Published Date

  • January 1, 2014

Published In

Volume / Issue

  • 15 / 2

Start / End Page

  • 208 - 209

International Standard Serial Number (ISSN)

  • 1590-8577

Digital Object Identifier (DOI)

  • 10.6092/1590-8577%2F2214

Citation Source

  • Scopus